MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3 10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3 10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0105S
Medical Device Problem Codes Positioning Failure (1158); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation (2001)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during lag screw did not slide, and it penetrated the femoral head.The surgeon it could be due to the set screw.".
 
Additional Manufacturer Narrative
Correction: refer to b2, h6 device code.The alleged event could be reproduced based on the damage patters on the surfaces of the unbroken returned products.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.According to found surface pattern the event was initially caused by inappropriate placement of the set screw resulting in uncontrolled lag screw motion towards medial.The surgeon¿s opinion, event occurred due to the set screw, was confirmed.Inappropriate implant placement was regarded as user related.A product deficiency was not verified.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description

Brand Name
U-BLADE SET, TI GAMMA3 10.5X105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10348101
Report Number0009610622-2020-00418
Device Sequence Number804090
Product Code HSB
UDI-Device Identifier04546540596017
UDI-Public04546540596017
Combination Product (Y/N)N
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number3066-0105S
Device Catalogue Number30660105S
Device Lot NumberK060B87
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age87 YR